Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 82, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 2, 2004, 4:20 PM CDT for Iberville Parish, Pointe Coupee Parish, West Baton Rouge Parish, Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 4:20 PM CDT (21:20 UTC)
- Expired
- Jun 2, 2004, 5:00 PM CDT
- In force
- 40 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Iberville Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 334 J/kg
- Mixed-layer CIN
- -353 J/kg
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
591 WUUS54 KLIX 022120 SVRNEW LAC047-077-121-022200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 419 PM CDT WED JUN 2 2004 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... IBERVILLE PARISH IN SOUTHEAST LOUISIANA POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA * UNTIL 500 PM CDT * AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF RAMAH...OR ABOUT 18 MILES NORTHEAST OF BREAUX BRIDGE...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RAMAH AT 440 PM CDT MARINGOUIN AT 445 PM CDT LIVONIA AT 450 PM CDT ERWINVILLE AT 500 PM CDT THIS IS A DANGEROUS STORM WITH LARGE HAIL...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3046 9179 3031 9168 3048 9128 3069 9143 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 7:50 AM CDT, 8 hours 30 minutes earlier.
Area forecast discussion, Jun 2, 7:50 AM CDT, 8 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 750 AM CDT WED JUN 02 2004 UPDATED FOR SEVERE THUNDERSTORM WATCH EXPIRATION .DISCUSSION UPDATED... SQUALL LINE MOVING EAST THROUGH AREA THIS AM. SEVERE THUNDERSTORM WATCH WILL BE ALLOWED TRO EXPIRE AT 8 AM. WILL UPDATE ZONES TO DROP WATCH FROM REMAINDER OF PARISHES/COUNTIES AND LOWER POPS. && PRELIMINARY POINT NUMBERS... MCB 78 70 87 67 / 70 20 50 20 BTR 85 72 88 70 / 70 20 50 20 MSY 89 76 89 75 / 60 30 40 20 GPT 87 74 87 73 / 60 30 40 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. LA AND MS COASTAL WATERS...NONE. &&
Hazardous weather outlook, Jun 2, 11:00 AM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT WED JUN 2 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-021700- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON DUE TO SURFACE HEATING...RESIDUAL MOISTURE AND OUTFLOW BOUNDARIES. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING. ISOLATED THUNDERSTORMS MAY BECOME LOCALLY SEVERE WITH FREQUENT LIGHTNING...BRIEF HEAVY RAIN AND GUSTY WINDS TO OVER 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS THUNDERSTORMS WILL BE POSSIBLE EACH DAY...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. SHOWERS AND THUNDERSTORMS WILL BE LESS ACTIVE OF FRIDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BECOME NECESSARY AT THIS TIME.
In the hours before
Local storm report, Jun 2, 10:48 AM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1048 AM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG MOSS POINT 30.43N 88.53W
06/02/2004 JACKSON MS EMERGENCY MNGR
OAK TREE DOWN...DESTROYED PORCH ON CASTENERA ROAD
0925 AM TSTM WND GST OCEAN SPRINGS 30.41N 88.80W
06/02/2004 54 MPH JACKSON MS EMERGENCY MNGR
EOC REPORTED SUSTAINED 25 TO 34 MPH WINDS WITH GUST OF 54
MPH
0915 AM TSTM WND GST VANCLEAVE 30.54N 88.67W
06/02/2004 45 MPH JACKSON MS EMERGENCY MNGR
VANCLEAVE FIRE DEPARTMENT REPORTED WINDS OF 40 TO 50 MPH
WITH SMALL HAIL
&&
JVLocal storm report, Jun 2, 10:54 AM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1054 AM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND GST 25 SSE BILOXI 30.08N 88.77W
06/02/2004 52 MPH XXX XX OFFICIAL NWS OBS
BUOY 42007 REPORTED WINDS OF 23 KNOTS WITH GUST TO 45
KNOTS
&&
JVLocal storm report, Jun 2, 12:13 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1213 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND GST 35 S BOOTHVILLE 28.82N 89.40W
06/02/2004 40 MPH XXX XX C-MAN STATION
BURL1 REPORTED 34 KNOTS SUSTAINED WIND WITH GUST TO 35
KNOTS
&&
JVThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 4:34 AM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 56 min |
| Jun 2, 6:28 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Jun 2, 8:09 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Jun 2, 8:09 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Jun 2, 10:29 AM CDT | Special Marine Warning | LIX | 91 min | |
| Jun 2, 10:33 AM CDT | Special Marine Warning | LIX | 87 min | |
| Jun 2, 11:50 AM CDT | Special Marine Warning | LIX | 85 min | |
| Jun 2, 11:50 AM CDT | Special Marine Warning | LIX | 85 min | |
| Jun 2, 1:15 PM CDT | Special Marine Warning | LIX | 60 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.